What Does A Klonopin High Feel Like?
Klonopin is a benzodiazepine. While it is capable of causing euphoria in high doses, Klonopin is most well-known for its sedative effects that cause a relaxed feeling by serving as a central nervous system depressant.
Clonazepam (brand name Klonopin) is a prescription drug belonging to a class of drugs known as benzodiazepines. Klonopin and other benzos are used to treat epilepsy in those suffering from seizure disorders as well as panic attacks caused by anxiety disorders like panic disorder.
When Klonopin is abused, a person may experience a high that causes sedative effects and feelings of euphoria.
According to the United States Drug Enforcement Administration (DEA), Klonopin is a Schedule IV controlled substance, meaning it can be habit-forming and lead to psychological or physical dependency.
How Does Klonopin Make You Feel High?
A person may experience a Klonopin high because this central nervous system depressant increases the activity of the neurotransmitter gamma amino-butyric acid (GABA) in the brain. Klonopin binds to this specific receptor, producing a calming effect.
Klonopin has a longer half-life than other benzodiazepines, meaning it does not need to be taken as often. Although usually prescribed for short-term use due to the abuse potential, sometimes Klonopin is prescribed for long-term use.
Side Effects Of A Klonopin High
Participating in Klonopin abuse can lead to various side effects which range in severity. According to the United States Food and Drug Administration (FDA), some of the side effects of getting high on Klonopin can include:
- calming effects
- general impairment
- blurred vision
- slow heart rate
Dangers Of Getting High On Klonopin
Any form of this substance use can result in serious, life-threatening health problems. A person may also combine certain drugs, including opioids, in an attempt to achieve a greater “high.”
Combining opioids with Klonopin poses a severe risk to your health due to the breathing problems which can take place. When someone no longer has Klonopin, they may try to abuse other benzodiazepines such as alprazolam (Xanax), diazepam (Valium), and lorazepam (Ativan).
Although withdrawal can occur in anyone who stops their medication abruptly, those participating in prescription drug abuse may suffer more serious withdrawal symptoms.
Klonopin withdrawal may consist of symptoms such as:
- cravings for the drug
- sleeping problems
- mood swings including increased anxiety or suicidal thoughts
- muscle cramps
- the worsening of seizures
High doses of Klonopin can lead to a risk of overdose.
Partaking in Klonopin substance abuse can lead to life-threatening overdose symptoms that may include:
- loss of consciousness
- difficulty breathing such as respiratory depression
- slowed reflexes
- sudden death
If an overdose is suspected, contact 911 immediately.
Klonopin Addiction Treatment
If you or a loved one struggle with prescription drug use, we can help. At our addiction treatment center, we offer a variety of inpatient treatment options that include:
- medical detox
- behavioral therapy
- medication-assisted treatment
- mental health counseling
- aftercare support
Our medical professionals can assist you in determining which treatment program is right for you. To speak with a healthcare representative and learn more about our rehab center, please contact Ohio Recovery Center today.
- Drug Enforcement Administration (DEA) https://www.deadiversion.usdoj.gov/drug_chem_info/benzo.pdf
- Food and Drug Administration (FDA) https://www.accessdata.fda.gov/drugsatfda_docs/label/2013/017533s053,020813s009lbl.pdf
- National Alliance on Mental Illness (NAMI) https://www.nami.org/About-Mental-Illness/Treatments/Mental-Health-Medications/Types-of-Medication/Clonazepam-(Klonopin)
- National Library of Medicine: Medline Plus https://medlineplus.gov/druginfo/meds/a682279.html
- National Library of Medicine: StatPearls https://www.ncbi.nlm.nih.gov/books/NBK556010/